Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 21, 2005, 6:05 PM CST for Van Zandt County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2005, 6:05 PM CST (00:05 UTC)
- Expired
- Mar 21, 2005, 7:03 PM CST
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 137 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:40 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3624 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 6:00 PM CST, 5 minutes earlier.
Area forecast discussion, Mar 21, 6:00 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CST MON MAR 21 2005 .UPDATE... 600 PM CST UPDATE OUT SHORTLY TO INCLUDE TOR WATCH EASTERN ZONES THRU 07Z. 58 && .AVIATION... 600 PM CST ALL TAF SITES WEST OF DRYLINE...MAKING GRADUAL SHIFT FROM SW TO W. HAVE CHOSEN TO COVER PART OF SHIFT WITH SUNSET FM GROUP...INCLUDING DIMINISHING SPEEDS. DRYLINE TO MOVE LITTLE NEXT SEVERAL HOURS...BUT TSRA WILL REMAIN WELL EAST OF TAF SITES. PATCH OF MID-LEVEL HIGH CLOUDS MAY BE FOLLOWED BY MORE DEBRIS OVERNIGHT. WINDS PICK UP AFTER DAYBREAK AS LOW FINALLY BEGINS EJECTING AND NW SFC FLOW ENSUES. MODEL PERFECT PROGS YIELDING BKN050-060...BUT FEEL THAT IS OVERDONE. 25 && .PREV DISCUSSION... 304 PM CST DRY LINE IS CURRENTLY LOCATED SHERMAN...MIDLOTHIAN...VALLEY MILLS...KILLEEN. LINE IS SLOWING DOWN AND SHOULD HANG UP IN OUR EASTERN THIRD THIS EVENING. FEW TSTMS FIRING UP THIS AFTERNOON ALONG DRY LINE WILL CONTINUE ON TO THE EAST...BUT THIS EVENING SECONDARY VORT MAX ROTATES AROUND UPPER LOW CURRENTLY IN OKLAHOMA AND COULD PRODUCE MORE SHOWERS/TSTMS IN OUR EASTERN SECTIONS LATE THIS EVENING. BY TOMORROW MORNING DRIER AIR IS IN PLACE OVER NORTH TEXAS AND WEATHER LOOKS FINE FOR A FEW DAYS. FOR THE WEEKEND...NEXT UPPER LOW MOVES ESE OUT OF THE GREAT BASIN AND TRIES TO CUT OFF OVER THE RED RIVER. HAVE SLOWED DOWN THE PRECIP FROM EARLIER FRI/SAT TO SAT/SUN. THIS IS NOT UNCOMMON...AS THE MRF HAS ALWAYS BEEN TOO FAST WITH THESE PROGRESSIVE SYSTEMS. WOULD NOT BE SURPRISED IF MODELS SLOWED PRECIP DOWN A BIT MORE AS WEEK PROGRESSES. KEPT POPS AT CHANCE DUE TO UNCERTAINTY OF TIMING. SO OTHER THAN TODAY WEEK LOOKS PRETTY CALM WITH TEMPS NEAR NORMAL. /84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 69 43 69 / 0 0 0 0 WACO, TX 49 72 42 73 / 0 0 0 0 PARIS, TX 49 65 42 65 / 50 0 0 0 DENTON, TX 51 68 43 69 / 0 0 0 0 MCKINNEY, TX 51 66 42 69 / 0 0 0 0 DALLAS, TX 50 69 43 69 / 0 0 0 0 TERRELL, TX 51 69 43 69 / 0 0 0 0 CORSICANA, TX 50 69 43 70 / 0 0 0 0 TEMPLE, TX 50 73 42 74 / 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Mar 21, 3:15 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CST MON MAR 21 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 315 PM CST MON MAR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH TONIGHT ALONG AND EAST OF A SHERMAN...DALLAS...HILLSBORO...MARLIN...CAMERON LINE. A DRY LINE SURFACE TROUGH REMAINS DRAPED GENERALLY ALONG THE INTERSTATE 35 CORRIDOR AND SHOULD REMAIN QUASI-STATIONARY THROUGH MID EVENING...BEFORE MOVING SLOWLY EAST INTO EAST TEXAS OVERNIGHT. SCATTERED STRONG TO SEVERE STORMS SHOULD DEVELOP BY 5 PM ACROSS THE RISK AREA AND MOVE EAST-NORTHEAST AT 30 TO 40 MPH. WIND SHEAR AND INSTABILITY ARE STRONG ENOUGH FOR SOME STORMS TO GO QUICKLY SEVERE THROUGH THIS EVENING WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES...THAT MAY SPIN UP OFF OF OLD OUTFLOW BOUNDARIES FROM ACTIVITY EARLIER TODAY. .DAYS TWO THROUGH SEVEN... A SQUALL LINE COULD STILL EXIST NEAR OR JUST EAST OF A PARIS...CANTON...PALESTINE LINE AROUND DAYBREAK...BUT MUCH UNCERTAINTY EXISTS ON WHERE THE OLD DRYLINE TROUGH WILL BE. OTHERWISE...ANOTHER SYSTEM WILL APPROACH NORTH TEXAS NEXT WEEKEND. WITH A CHANCE OF THUNDERSTORMS FRI NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THOSE PARTS OF NORTH TEXAS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.
In the hours before
Special weather statement, Mar 21, 3:52 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CST MON MAR 21 2005 TXZ121-134-212215- ELLIS-KAUFMAN- 352 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 352 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PALMER...OR 5 MILES NORTHEAST OF ENNIS...MOVING NORTHEAST AT 25 MPH. A SECOND STRONG THUNDERSTORM WAS LOCATED NEAR TERRELL...ALSO MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CRANDALL...FORNEY... KAUFMAN...KEMP AND TERRELL. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, Mar 21, 4:21 PM CST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CST MON MAR 21 2005 TXZ105-212315- HUNT- 421 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES NORTH OF QUINLAN...OR 8 MILES SOUTH OF GREENVILLE...MOVING NORTHEAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS...COMMERCE... GREENVILLE...QUINLAN AND WEST TAWAKONI. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 21, 4:34 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 434 PM CST MON MAR 21 2005 TXZ094-095-106-212330- DELTA-FANNIN-LAMAR- 434 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 434 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM NEAR LADONIA...MOVING NORTHEAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...BROOKSTON... DEPORT...HONEY GROVE...PARIS...PATTONVILLE AND PETTY. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 21, 5:12 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 512 PM CST MON MAR 21 2005 TXZ121-122-220015- KAUFMAN-VAN ZANDT- 512 PM CST MON MAR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES NORTHEAST OF KEMP...OR 10 MILES EAST OF KAUFMAN...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE EDGEWOOD...GRAND SALINE AND WILLS POINT. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 21, 6:03 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 603 PM CST MON MAR 21 2005 TXZ095-106-107-122-123-135-147-148-162-175-220300- ANDERSON-DELTA-FREESTONE-HENDERSON-HOPKINS-LAMAR-LEON-RAINS- ROBERTSON-VAN ZANDT- 603 PM CST MON MAR 21 2005 SEVERE THUNDERSTORM WATCH 57 IS IN EFFECT UNTIL 1 AM FOR THE FOLLOWING COUNTIES... ANDERSON....DELTA...FREESTONE...HENDERSON...HOPKINS...LAMAR... LEON...RAINS...ROBERTSON...AND VAN ZANDT. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 6:12 PM CST | Tornado Warning | FWD | Lamar | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.